Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 200, NWS Memphis, TN

November 5, 2007Tipton County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Nov 5, 2007, 6:14 PM CST for Tipton County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2007, 6:14 PM CST (00:14 UTC)
Expired
Nov 5, 2007, 6:45 PM CST
In force
31 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Tipton County, TN

The radar

The Memphis radar (KNQA), 20 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:07 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 5, 3:07 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST MON NOV 5 2007

.DISCUSSION...

A STRONG COLD FRONT CONTINUES TO MOVE INTO THE FORECAST AREA. IT
WAS LOCATED JUST TO THE NORTHWEST OF THE FORECAST AREA. CLOUDS
HAVE DEVELOPED AHEAD AND ALONG THE FRONT WITH SOME SHOWERS
DEVELOPING OVER NORTHWEST TENNESSEE EXTENDING INTO WESTERN KENTUCKY.

THE FRONT WILL WILL CONTINUE ITS SOUTHWARD PROGRESSION INTO THE
FORECAST AREA THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AND EXTEND SOUTHWEST BY 00Z. A FEW STORMS MAY PRODUCE
DAMAGING WINDS AND PERHAPS NICKEL SIZE HAIL...HOWEVER...AT THE
MOMENT THE SHEAR IS SO GREAT THAT STORMS ARE HAVING A TOUGH TIME
SUSTAINING THEIR UPDRAFTS. MAINLY LIGHT RAINFALL AMOUNTS ARE
EXPECTED AND SHOULD REMAIN AT OR BELOW ONE QUARTER INCH.

MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT. OVERNIGHT LOWS
WILL FALL INTO THE LOWER 40S MOST LOCATIONS. HIGH TEMPERATURES
TUESDAY WILL ONLY REACH THE MID 50S.

THE COLDEST MORNING WILL BE WEDNESDAY AS SURFACE WINDS BECOME CALM
AND SURFACE HIGH PRESSURE SETTLES OVER THE REGION. COORDINATING
WITH NEIGHBORS...HAVE DECIDED TO HOLD OFF ON ISSUING FREEZE WATCH
FOR TUESDAY NIGHT. ANTICIPATE THE MID SHIFT WILL ISSUE A FREEZE
AND/OR FROST WARNING FOR MUCH OF THE MID SOUTH.

THE REMAINDER OF THE WEEK WILL TREND TOWARD WARMER TEMPERATURES
AND CONTINUED DRY.

FOCUS SHIFTS TO NEXT WEEKEND. LONG RANGE MODELS CONTINUE TO
DISAGREE ON TIMING AND EXACT SETUP OF THE NEXT SYSTEM TO BRING
SIGNIFICANT WEATHER TO THE REGION. ONCE THE AREA OF HIGH PRESSURE
MOVES EAST OF THE AREA BY SATURDAY NIGHT...SOUTHERLY WINDS WILL BRING
INCREASING MOISTURE TO THE AREA. FOR NOW...WILL KEEP PREVIOUS
FORECAST WITH CHANCES FOR RAIN MENTIONED ON SUNDAY AND MONDAY.
ANOTHER MODEL RUN OR TWO SHOULD BRING SOME CLARITY TO THE NEXT
SYSTEM. UNTIL THEN...CONFIDENCE OF FORECAST REMAINS LOW TOWARD
DAYS 6 AND 7.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  55  35  58 /  50   0   0   0
MKL  39  53  26  55 /  50   0   0   0
JBR  40  54  29  56 /  20   0   0   0
TUP  42  56  31  59 /  50   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Nov 5, 11:22 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 AM CST MON NOV 5 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061930-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1122 AM CST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE MISSOURI BOOTHEEL...PARTS OF NORTHEAST ARKANSAS AND
WEST TENNESSEE. THE SLIGHT RISK AREA IS ROUGHLY NORTH AND EAST OF
A KENNETT MISSOURI TO WEST MEMPHIS TO DECATURVILLE LINE. THE
MEMPHIS METRO AREA IS INCLUDED IN THE SLIGHT RISK AREA.

THE BEST TIME FOR SEVERE THUNDERSTOMS TO DEVELOP WILL BE BETWEEN 4
PM AND 10 PM ALONG A COLD FRONT. THE MAIN SEVERE THREAT WILL BE
DAMAGING WIND GUSTS TO 60 MPH...AND LARGE HAIL UP TO THE SIZE OF
NICKELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIDESPREAD FREEZE WILL BE LIKELY ACROSS MUCH OF THE MIDSOUTH
TUESDAY NIGHT INTO WEDNESDAY MORNING. MOST AREAS WILL EXPERIENCE
TEMPERATURES AT OR BELOW FREEZING...WITH A HARD FREEZE AND AN END
TO THE GROWING SEASON POSSIBLE NORTH OF A JONESBORO ARKANSAS TO
SOMERVILLE TENNESSEE TO IUKA MISSISSIPPI LINE. FREEZE WATCHES AND
WARNINGS WILL LIKELY BE NEEDED DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 10 PM TODAY AND TONIGHT.

In the hours before

Special weather statement, Nov 5, 4:18 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CST MON NOV 5 2007

TNZ021-054-055-052245-
DECATUR TN-CARROLL TN-HENDERSON TN-
418 PM CST MON NOV 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTH CENTRAL DECATUR COUNTY IN TENNESSEE...
  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6
MILES SOUTH OF ATWOOD AT 418 PM CST...MOVING EAST AT 45 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY..
Special weather statement, Nov 5, 4:50 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CST MON NOV 5 2007

ARZ026-028-052315-
CRAIGHEAD AR-MISSISSIPPI AR-
450 PM CST MON NOV 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4
MILES NORTHWEST OF LAKE CITY AT 450 PM CST...MOVING SOUTHEAST AT 30
MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES
OF CARAWAY...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, Nov 5, 5:11 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CST MON NOV 5 2007

ARZ028-052345-
MISSISSIPPI AR-
511 PM CST MON NOV 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF DELL TO THREE WAY
AT 511 PM CST...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE...
KEISER...LUXORA...MANILA AND OSCEOLA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM
CST.
Special weather statement, Nov 5, 5:20 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CST MON NOV 5 2007

TNZ004-052345-
HENRY TN-
520 PM CST MON NOV 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  HENRY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER COTTAGE GROVE AT 520 PM CST...MOVING
SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
545 PM CST.
Special weather statement, Nov 5, 5:45 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CST MON NOV 5 2007

ARZ028-TNZ048-049-060015-
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
545 PM CST MON NOV 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER KEISER AT 545 PM CST...MOVING SOUTHEAST AT
30 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING
THE CITIES OF COVINGTON...KEISER...OSCEOLA AND WILSON...SHOULD
MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:43 AM CSTFreeze WatchMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more11 hr
Nov 6, 3:08 PM CSTFreeze WarningMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more18 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.